Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 225, NWS Raleigh, NC

July 16, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2016, 8:42 PM EDT for 5 counties in North Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2016, 8:42 PM EDT (00:42 UTC)
Expired
Jul 16, 2016, 9:46 PM EDT
In force
64 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:02 PM EDTTSTM WND DMG1 W Raeford, NCTREE DOWN AT 307 FAYETTEVILLE ROAD.
Jul 16, 9:05 PM EDTTSTM WND DMG2 Ne Silver City, NCTREE DOWN AT 968 DOC BROWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS52 KRAH 170042
SVRRAH
NCC051-085-093-125-165-170200-
/O.NEW.KRAH.SV.W.0225.160717T0042Z-160717T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
842 PM EDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 842 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SOUTHERN PINES TO 7 MILES WEST OF RAEFORD TO
  CLIO...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...LAURINBURG...SOUTHERN PINES...RAEFORD...
  LILLINGTON...FORT BRAGG...PINEHURST...DUNN...ABERDEEN AND MAXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3464 7948 3476 7962 3504 7946 3530 7945
      3534 7924 3531 7918 3535 7914 3544 7863
      3534 7853 3520 7864 3508 7867 3499 7864
      3486 7849 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 0042Z 286DEG 22KT 3522 7934 3496 7935 3460 7953 

HAIL...<.75IN
WIND...60MPH
 
$$

77
2 follow-up statements
648 
WWUS52 KRAH 170131 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT JUL 16 2016

NCC093-125-165-170141-
/O.CAN.KRAH.SV.W.0225.000000T0000Z-160717T0200Z/
MOORE NC-HOKE NC-SCOTLAND NC-
931 PM EDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE...HOKE AND
SCOTLAND COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3489 7893 3495 7904 3503 7908 3513 7911
      3519 7910 3521 7914 3526 7916 3535 7914
      3544 7863 3534 7853 3531 7856 3530 7858
      3527 7858 3525 7861 3520 7864 3508 7867
      3499 7864 3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0131Z 285DEG 22KT 3514 7899 3488 7900 3454 7918 

$$

NCC051-085-170200-
/O.CON.KRAH.SV.W.0225.000000T0000Z-160717T0200Z/
HARNETT NC-CUMBERLAND NC-
931 PM EDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR HARNETT AND CUMBERLAND COUNTIES...

AT 931 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT BRAGG TO NEAR REX TO NEAR FAIRMONT...MOVING EAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LILLINGTON...FORT BRAGG...DUNN...GODWIN...POPE AFB...
HOPE MILLS...SPRING LAKE...ERWIN AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3489 7893 3495 7904 3503 7908 3513 7911
      3519 7910 3521 7914 3526 7916 3535 7914
      3544 7863 3534 7853 3531 7856 3530 7858
      3527 7858 3525 7861 3520 7864 3508 7867
      3499 7864 3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0131Z 285DEG 22KT 3514 7899 3488 7900 3454 7918 

HAIL...<.75IN
WIND...60MPH
 
$$

77
565 
WWUS52 KRAH 170146
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT SAT JUL 16 2016

NCC051-085-170156-
/O.CAN.KRAH.SV.W.0225.000000T0000Z-160717T0200Z/
HARNETT NC-CUMBERLAND NC-
946 PM EDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT AND CUMBERLAND
COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3489 7893 3495 7904 3503 7908 3513 7911
      3519 7910 3521 7914 3526 7916 3535 7914
      3544 7863 3534 7853 3531 7856 3530 7858
      3527 7858 3525 7861 3520 7864 3508 7867
      3499 7864 3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0144Z 286DEG 22KT 3512 7889 3486 7890 3452 7908 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:03 PM EDT, 6 hours 39 minutes earlier.

Area forecast discussion, Jul 16, 2:03 PM EDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
203 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A light westerly flow aloft this weekend will give way to northwest
flow aloft next week as an upper level ridge strengthens over the
Central Plains.

&&

.NEAR TERM /Through Tonight/...
As of 145 PM Saturday...

Central NC lies on the E/SE periphery of broad cyclonic flow aloft
over the OH/TN valley and central Appalachians. Seasonable
moisture,diurnal destabilization (albeit limited by cloud cover) and
DPVA attendant small amplitude waves tracking E/NE along the
southern periphery of the westerlies in TN/NC/VA have already (as of
noon) resulted in scattered shower development over the W/SW
Piedmont and Sandhills, with thunderstorms thus far been confined to
the Carolina coast where less cloud cover (stronger insolation) and
richer low-level moisture have already yielded moderate diurnal
destabilization (2000-2500 J/kg MLCAPE). With early convective
development to the W/SW and broken/overcast cloud cover over much of
central NC, diurnal destabilization will be significantly affected,
especially in the W/SW Piedmont where 16Z SPC mesoanalysis indicated
500-1000 J/kg of MLCAPE and 50-75 J/kg of CIN, compared to 1500-2000
J/kg of MLCAPE and no CIN along/east of the I-95 corridor. With the
above in mind, expect above normal chances for convection across the
entire area this afternoon and evening. Deep layer shear is progged
to increase to 20-30 kt this afternoon and evening along/west of Hwy
1 in closer vicinity to stronger flow aloft rounding the base of a
broad trough over the TN valley into the central Appalachians.
However, diurnal destabilization, low-level lapse rates and DCAPE
will all be at a minimum west of Hwy 1. East of Hwy 1 where moderate
destabilization is in progress, deep-layer shear will remain weak
(<= 20 kt), as will DCAPE (< 750 J/kg), with PWAT values AOA 2.00".
With the above in mind, expect little severe weather threat today
aside from the possibility of a brief/isolated wet downburst
along/east of the I-95 corridor in association with robust updrafts
(50+ KFT echo tops) capable of lofting 30+ dBZ precip cores above 40
KFT. In this type of environment (i.e. unorganized and short-lived
updrafts), any deep convection has the potential to produce a brief
downburst with 30-50 mph wind gusts. Given that numerous short-lived
updrafts may briefly achieve 50 KFT echo tops, lead time is
typically no greater than 5-10 mins, and that the temporal/spatial
magnitude of an associated downburst is small, warning issuance in
such a scenario is all-too-often counter productive. -Vincent

&&

.SHORT TERM /Sunday and Sunday Night/...
As of 145 PM Saturday...

The primary belt of westerlies will lift north of the region on
Sunday as the broad trough over the TN/OH valley this afternoon
lifts NE into New England. As a result, any small amplitude waves
tracking east along the southern fringe of the westerlies will
generally remain north of the region, though guidance suggests a
weak shear axis may stall over eastern/coastal NC, on the E/NE
periphery of a developing upper level ridge over the Deep South and
lower Midwest. As a result, expect scattered diurnal convection to
occur primarily along/east of the I-95 corridor, with chances
diminishing several hours after sunset (by midnight). Expect highs
in the upper 80s to 90F, lows in the lower 70s. -Vincent

&&

.LONG TERM /Monday through Saturday/...
As of 203 PM Saturday...

After the late weekend frontal passage, the frontal zone will be
along the coast with perhaps a lingering chance of a shower across
the south early Monday. We languish in an unsettled weak trof zone
beneath the westerlies with weak forcing but abundant moisture and
instability leading to slightly better than climatological (30-40%)
diurnal PoPs. Highs should reach lower 90s as low level flow
remains predominantly southwest with persistent 1440m thicknesses.

Our chance for stronger, more widespread convection will be on the
uptick from late Tuesday morning into Tuesday night as strong
ridging in the midwest amplifies and deepens the downstream trof
over the east coast. A stronger front will follow the deepening trof
south to greatly enhance low level shear concurrent with diurnal
instability and should result in well-organized and potentially
severe convection. Highs will again reach the lower 90s with some
lower readings possible in areas hindered by morning cloud or
shower coverage.

Post-fropa, we're looking at drying in the ensuing northwest flow
with diminished chances for precip Wednesday into the early weekend.
Of course, northwest flow brings its own uncertainty due to the
proclivity for downstream convection in the Midwest or Ohio Valley
to wander through, so will keep near climatological diurnal PoPs
each day. Slow modification of the airmass over the area will result
in a gradual warming trend, from climatological 88-92 on
Wednesday and Thursday to perhaps mid 90s by Saturday.

&&

.AVIATION /18Z Saturday through Wednesday/...
As of 145 PM Saturday...

24-hr TAF Period: MVFR ceilings and scattered convection will be
possible at all terminals through this evening. VFR conditions are
expected after midnight, though sub-VFR stratus and/or fog may
develop prior to sunrise. Any fog/stratus is expected to lift by 12-
14Z Sunday, with VFR conditions otherwise prevailing until mid/late
afternoon when scattered convection will once again be possible at
all terminals, particularly RDU/FAY/RWI.

Looking ahead: A similar pattern characterized by above normal
chances for convection will persist through early/mid next week as
westerly flow aloft evolves into NW flow aloft. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...mlm
AVIATION...Vincent
Hazardous weather outlook, Jul 16, 3:47 AM EDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
347 AM EDT SAT JUL 16 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
347 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG STORMS ARE EXPECTED TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 6:37 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUL 16 2016

NCZ007>009-162330-
PERSON   NC-VANCE   NC-GRANVILLE   NC-
637 PM EDT SAT JUL 16 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN VANCE AND NORTHERN GRANVILLE COUNTIES UNTIL 730 PM
EDT...

AT 637 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROXBORO TO 9 MILES
SOUTHEAST OF VIRGILINA. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...STOVALL...SURL...BETHEL HILL...BUSHY FORK...HYCO
MARINA...BULLOCKSVILLE...JOHN H KERR RESERVOIR AND TUNGSTEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3651 7831 3635 7843 3630 7915 3647 7914
      3654 7878 3654 7832
TIME...MOT...LOC 2237Z 265DEG 30KT 3637 7907 3645 7866

77
Special weather statement, Jul 16, 7:13 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT JUL 16 2016

NCZ025-040-041-170015-
WAKE   NC-DURHAM   NC-CHATHAM   NC-
713 PM EDT SAT JUL 16 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAKE...
SOUTHEASTERN DURHAM AND NORTHEASTERN CHATHAM COUNTIES UNTIL 815 PM
EDT...

AT 713 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CLAYTON TO
RALEIGH TO 8 MILES SOUTHWEST OF CARY. MOVEMENT WAS NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...RDU INTERNATIONAL...
APEX...HOLLY SPRINGS...MORRISVILLE AND KNIGHTDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7843 3594 7839 3593 7837 3572 7847
      3568 7868 3563 7904 3593 7894 3607 7866
TIME...MOT...LOC 2313Z 184DEG 9KT 3576 7850 3583 7867 3573 7892

77
Local storm report, Jul 16, 7:24 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     1 SE ALBEMARLE          35.35N 80.18W
07/16/2016                   STANLY             NC   911 CALL CENTER

            TREE BRANCHES FELL ON AND KNOCKED DOWN POWER
            LINES ON INGER AVE IN ALBEMARLE.

&&

KRD
Local storm report, Jul 16, 7:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      2 S ROCKY MOUNT         35.93N 77.79W
07/16/2016                   EDGECOMBE          NC   TRAINED SPOTTER

            MULTIPLE REPORTS OF FLOODING IN ROCKY MOUNT,
            INCLUDING AT THE INTERSECTION OF FERNDALE
            AND TARBORO STREET, ON MALLORY STREET, AND A
            WATER RESCUE ON COKEY ROAD.

&&

KRD
Local storm report, Jul 16, 7:45 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     WADESBORO               34.97N 80.07W
07/16/2016                   ANSON              NC   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY.

&&

KRD
Local storm report, Jul 16, 8:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     4 SW LOUISBURG          36.06N 78.34W
07/16/2016                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ON US 401 AT HILLSIDE VILLAGE DR.

&&

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:38 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake52 min
Jul 16, 9:02 PM EDTSpecial Weather StatementRAHFranklin43 min
Jul 16, 9:08 PM EDTAreal Flood AdvisoryRAHFranklin112 min
Jul 16, 9:19 PM EDTFlash Flood WarningRAHChatham, Durham, Orange2 hr
Jul 16, 9:48 PM EDTFlash Flood WarningRAHWake3 hr
Jul 16, 9:56 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne64 min
Jul 16, 10:14 PM EDTFlash Flood Warning EmergencyRAHDurham, Wake3 hr
Jul 16, 10:37 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson23 min
Jul 16, 10:49 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Johnston, Nash, Wayne, Wilson3 hr
Jul 16, 11:29 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson76 min
Jul 16, 11:58 PM EDTAreal Flood WarningRAHEdgecombe, Nash, Wilson9 hr
Jul 17, 12:19 AM EDTAreal Flood WarningRAHChatham, Durham, Franklin, Harnett, Johnston, Orange and 1 more9 hr
Jul 17, 1:09 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland81 min
Jul 17, 8:45 AM EDTAreal Flood WarningRAHEdgecombe9 hr
Jul 17, 9:12 AM EDTAreal Flood WarningRAHWake3 hr
Jul 17, 9:40 AM EDTRiver Flood WarningRAHJohnston26 hr
Jul 17, 4:19 PM EDTRiver Flood WarningRAHJohnston55 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.